MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.  there have been no other complaints reported in the lot number.  additional information has been requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure, after the iol was implanted into the patient's eye, the doctor noticed a marking on the lens.The surgeon was unsure if it was a scratch mark or a forceps mark.The iol was removed and replaced with a new lens to complete the procedure.The patient is doing well.
 
Additional Manufacturer Narrative
Product evaluation: the lens was returned placed under the sheet of adhesive surgical product.The assembled lens case was also returned in the opened carton.Viscoelastic was dried on the lens.The optic has been cut into two pieces, typical in appearance to damage created when removing a lens from the eye.The optic edge was split and a scrape mark travelled onto the anterior optic surface.The optic portions have areas that are cracked.Product history records were reviewed and documentation indicated the product met release criteria.The customer indicated the use of a qualified cartridge, handpiece, and viscoelastic.The forceps used to load the lens into the cartridge were unspecified.Root cause: the reported lens damage was observed.The optic has been cut into two pieces, typical in appearance to damage created when removing a lens from the eye.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met manufacturers release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.Information was provided in the file that the surgeon is unsure if it is a scratch mark or a forceps mark.Surgeon decided to explant the lens and implant a new lens.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Qualified associated products were indicated.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11785729
Report Number1119421-2021-00968
Device Sequence Number14498283
Product Code HQL
UDI-Device Identifier00380652555753
UDI-Public00380652555753
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.175
Device Lot Number12673697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Initial Date Received by Manufacturer 04/18/2021
Supplement Date Received by Manufacturer05/10/2021
08/25/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date05/12/2021
09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH CARTRIDGE C; MONARCH III INJECTOR; UNK FORCEPS; VISCOAT OVD